Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 
 

 

Minimality and fiber sum decompositions of Lefschetz fibrations


Author: R. İnanç Baykur
Journal: Proc. Amer. Math. Soc. 144 (2016), 2275-2284
MSC (2010): Primary 57R17, 57R57
DOI: https://doi.org/10.1090/proc/12835
Published electronically: August 12, 2015
MathSciNet review: 3460185
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give a short proof of a conjecture of Stipsicz on the minimality of fiber sums of Lefschetz fibrations, which was proved earlier by Usher. We then construct the first examples of genus $ g \geq 2$ Lefschetz fibrations on minimal symplectic 4-manifolds which, up to diffeomorphisms of the summands, admit unique decompositions as fiber sums.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 57R17, 57R57

Retrieve articles in all journals with MSC (2010): 57R17, 57R57


Additional Information

R. İnanç Baykur
Affiliation: Department of Mathematics and Statistics, University of Massachusetts, Amherst, Massachusetts 01003
Email: baykur@math.umass.edu

DOI: https://doi.org/10.1090/proc/12835
Received by editor(s): July 14, 2014
Received by editor(s) in revised form: January 26, 2015, and May 14, 2015
Published electronically: August 12, 2015
Communicated by: Martin Scharlemann
Article copyright: © Copyright 2015 American Mathematical Society